MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3505305M
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor asr reference number (b)(4).This device report is being submitted late as a result of the exemption transition period following the revocation of mentor¿s asr exemption #e1999017.Device evaluation summary: the device was received with a trace of clear fluid.No foreign material was observed within the device and on the shell surface.Device appears clean and intact.Leak testing revealed a rent that measured approximately < 0.1cm on the anterior aspect and no difficulty with expansion.No anomalies were discovered.A manufacturing record evaluation (mre) was performed for the finished device number 7317205, and no non-conformances related to the reported complaint condition were identified.Because mentor performs 100% inspection and testing of all devices prior to release, the mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.(b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor asr reference number (b)(4).It was reported that a patient underwent an unspecified surgery with a mentor tissue expander 250cc device that was difficult to expand.In addition, there was a spill of physiological solution.This issue was reported for the left breast device.As a result, the patient underwent explantation on (b)(6) 2017.

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8940435
Report Number1645337-2019-18030
Device Sequence Number2609654
Product Code LCJ
UDI-Device Identifier00081317002581
UDI-Public00081317002581
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Catalogue Number3505305M
Device Lot Number7317205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;